Alert archive / Oklahoma / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Norman, OK

April 17, 2017Carter County, Love County, Marshall County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 17, 2017, 8:23 AM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 8:23 AM CDT (13:23 UTC)
Expired
Apr 17, 2017, 1:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WGUS54 KOUN 171323
FFWOUN
OKC019-085-095-171630-
/O.NEW.KOUN.FF.W.0010.170417T1323Z-170417T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
823 AM CDT MON APR 17 2017

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northeastern Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...

* Until 1130 AM CDT
  
* At 822 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to threes inches of rain 
  have fallen since 6 am near Madill and Marietta. Flash flooding is 
  occurring or is imminent.

* Some locations that will experience flooding include...
  Madill, Marietta, Kingston, Lebanon, Overbrook, Little City,
  Woodville, Lake Murray, Lake Texoma and Oakland.

Additional rainfall amounts of one to three inches are 
likely in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3392 9721 3411 9718 3417 9669 3417 9664
      3406 9657 3401 9658 3402 9660 3401 9662
      3397 9659 3395 9660 3393 9690 3396 9692
      3394 9697 3395 9697 3395 9698 3396 9698
      3395 9700 3392 9699 3390 9719

$$

MBS
1 follow-up statement
551 
WGUS54 KOUN 171610
FFWOUN
OKC019-085-095-171800-
/O.EXT.KOUN.FF.W.0010.000000T0000Z-170417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1110 AM CDT MON APR 17 2017

The National Weather Service in Norman has extended the

* Flash Flood Warning for...
  Northeastern Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...

* Until 100 PM CDT
  
* At 1108 AM CDT, Doppler radar indicated additional rain moving 
  into the warned area. One to three inches of rain have fallen 
  since 7 AM this morning. Flash flooding is likely already 
  occurring.

* Some locations that will experience flooding include...
  Madill, Marietta, Kingston, Lebanon, Overbrook, Little City,
  Woodville, Lake Murray, Lake Texoma and Oakland.

Additional rainfall amounts up to one inch are possible in the 
warned area through 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3392 9721 3411 9718 3417 9669 3417 9664
      3406 9657 3401 9658 3402 9660 3401 9662
      3397 9659 3395 9660 3393 9690 3396 9692
      3394 9697 3395 9697 3395 9698 3396 9698
      3395 9700 3392 9699 3390 9719

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:41 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 17, 6:41 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
641 AM CDT Mon Apr 17 2017

.AVIATION...
17/12Z TAFs.
Majority of ra and tsra will stay south and east of terminals but
will include for first few hours at most sites due to radar trends
and uncertainty. IFR/MVFR restrictions will be widespread through
16-18Z most terminals with improvement expected thereafter and
winds shifting to east and southeast but staying light. Some fog
possible after 06Z tonight and will mention across
central/northern Oklahoma terminals.

&&

.PREV DISCUSSION... /issued 359 AM CDT Mon Apr 17 2017/

DISCUSSION...
Complex convective scenario continues through at least the first
half of today. Modest low level jet interacting with northern
Oklahoma stalled frontal boundary, meanwhile MCV moving eastward out
of the southern Texas Panhandle helping to enhanced waa showers and
storms across western north Texas and southern Oklahoma. All the
while, heat burst activity across southwest Oklahoma associated with
dissipating showers near MCV center. Currently do not anticipate
excessive/damaging winds with any heat bursts as low level jet on
the weak side. This leaves central Oklahoma where lowest
confidence on pops. Severe weather chances will be on the low side
today with weaker flow and disorganized nature of convection, but
some brief marginally severe hailers certainly possible.

Additional showers and isolated storms possible tonight across
northwest Oklahoma in response to strong s/wv trough progressing
across northern Rockies. After passage of this forcing, Tuesday
and Wednesday still expected to be storm free. Cold front moving
into the region Wednesday night and early Thursday will be a focus
for scattered showers and storms, a few of the storms will pose a
large hail threat especially near the Kansas border. This front
still progd to stall just south of our CWA late Thursday and will
be a focus/aid for widespread storm activity Thursday night into
Friday. Models still pointing to heavy rain potential Thursday
night through Friday night especially over northeast half of
Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  59  80  63 /  60  10   0   0
Hobart OK         77  58  82  62 /  40  10   0   0
Wichita Falls TX  78  60  84  62 /  70  10   0   0
Gage OK           73  58  85  62 /  30  20   0   0
Ponca City OK     74  60  81  64 /  60  10  10   0
Durant OK         79  61  82  62 /  80  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

04/11
Hazardous weather outlook, Apr 17, 5:27 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
527 AM CDT Mon Apr 17 2017

OKZ004>048-050>052-TXZ083>090-181000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
527 AM CDT Mon Apr 17 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated strong to severe thunderstorms are possible this morning
across areas near and east of Interstate-44, or east of Wichita
Falls, Chickasha, Oklahoma City and Stroud. Heavy rain will be the
main impact as will small hail. If any storms become severe, they
would be so briefly and produce hail slightly larger than
quarters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will return Wednesday night through Friday
night. Severe thunderstorms will be possible Wednesday night
across northern portions of Oklahoma with large hail the main
concern.

.Heavy Rainfall...
Significant rainfall totals appear possible for portions of the
region Thursday and Friday. At this time, it appears that the
heaviest rain will fall over the northeast half of Oklahoma which
could lead to flooding of low-lying and poor drainage areas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 17, 5:02 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
502 AM CDT MON APR 17 2017

OKZ043-047-048-051-052-171045-
Coal OK-Atoka OK-Johnston OK-Marshall OK-Bryan OK-
502 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...southern
Atoka...eastern Johnston...northeastern Marshall and northern Bryan
Counties Until 545 AM CDT...

AT 500 AM CDT, strong thunderstorms were along a line extending from
3 miles south of Milburn to 3 miles northeast of Kenefic to 8 miles
southeast of Caney to 6 miles north of Bennington, moving northeast
at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Atoka, Tishomingo, Caddo, Bokchito, Wapanucka, Lehigh, Bennington,
Silo, Milburn, Tushka, Caney, Kenefic, Bromide, Armstrong, Lane,
Fillmore, Coleman, Nida, Bentley and southern McGee Creek Lake.

LAT...LON 3416 9598 3415 9596 3412 9594 3394 9594
      3392 9592 3392 9589 3390 9592 3397 9610
      3408 9624 3402 9648 3416 9670 3446 9653
      3447 9622 3439 9597 3428 9578 3416 9578
TIME...MOT...LOC 1000Z 246DEG 19KT 3419 9654 3419 9632 3418 9609 3410
9602

KURTZ
Special weather statement, Apr 17, 5:13 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
513 AM CDT MON APR 17 2017

OKZ027-028-040-171100-
Grady OK-Garvin OK-McClain OK-
513 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northwestern
Garvin and southwestern McClain Counties Until 600 AM CDT...

AT 511 AM CDT, strong thunderstorms were along a line extending from
near Bradley to near Lindsay, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Purcell, Lindsay, Dibble, Wayne, Alex, Bradley, Criner, Erin Springs
and Payne.

This includes Interstate 35 between mile markers 83 and 90.

LAT...LON 3508 9765 3502 9742 3490 9729 3474 9756
      3484 9784
TIME...MOT...LOC 1011Z 229DEG 16KT 3486 9773 3480 9758

KURTZ
Special weather statement, Apr 17, 5:17 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
517 AM CDT MON APR 17 2017

OKZ045-046-171045-
Carter OK-Jefferson OK-
517 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and northern
Jefferson Counties Until 545 AM CDT...

AT 516 AM CDT, strong thunderstorms were along a line extending from
3 miles east of Sugden to 8 miles north of Oscar to 3 miles southwest
of Ringling, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Healdton, Wilson, Ringling, Sugden and Cornish.

LAT...LON 3418 9789 3425 9755 3420 9744 3412 9743
      3404 9782 3407 9802
TIME...MOT...LOC 1016Z 249DEG 29KT 3409 9792 3410 9779 3414 9763

KURTZ
Special weather statement, Apr 17, 5:44 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
544 AM CDT MON APR 17 2017

OKZ039>041-046-171115-
Stephens OK-Carter OK-Garvin OK-Murray OK-
544 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Stephens...
northwestern Carter...south central Garvin and west central Murray
Counties Until 615 AM CDT...

AT 543 AM CDT, a strong thunderstorm was located 4 miles northeast of
Velma, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...

Locations impacted include...
Velma, Katie, Tatums, Ratliff City, Hennepin and Pernell.

LAT...LON 3444 9764 3453 9766 3461 9734 3454 9730
      3445 9733
TIME...MOT...LOC 1043Z 259DEG 23KT 3449 9759

KURTZ
Special weather statement, Apr 17, 6:58 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
658 AM CDT MON APR 17 2017

OKZ041-047-171230-
Johnston OK-Murray OK-
658 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Johnston and eastern
Murray Counties Until 730 AM CDT...

AT 655 AM CDT, a strong thunderstorm was located over Lake Of The
Arbuckles, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Sulphur, Davis, Dougherty, Scullin, Chickasaw National Recreation
Area, and Lake Of The Arbuckles.

This includes Interstate 35 between mile markers 50 and 52.

LAT...LON 3437 9708 3438 9711 3447 9715 3459 9696
      3452 9684 3440 9684
TIME...MOT...LOC 1155Z 240DEG 9KT 3443 9703

KURTZ
Special weather statement, Apr 17, 7:59 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
759 AM CDT MON APR 17 2017

OKZ046-047-050-051-171345-
Love OK-Carter OK-Johnston OK-Marshall OK-
759 AM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR eastern Love...southeastern
Carter...southwestern Johnston and Marshall Counties Until 845 AM
CDT...

AT 758 AM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Little City to 3 miles northwest of Marietta,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Madill, Tishomingo, Marietta, Kingston, Mannsville, Thackerville,
Overbrook, Lake Murray, Lebanon, Russett, Little City, northern Lake
Texoma and Oakland.

This includes Interstate 35 between mile markers 0 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3372 9715 3380 9721 3385 9717 3392 9721
      3408 9722 3428 9658 3412 9656 3411 9659
      3406 9655 3386 9688 3396 9692 3394 9697
      3395 9699 3387 9700 3384 9704 3386 9707
      3385 9709 3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 1256Z 254DEG 8KT 3412 9668 3397 9716

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:11 PM CDTSpecial Weather StatementOUNWashita34 min
Apr 16, 7:11 PM CDTSevere Thunderstorm WarningOUNKay49 min
Apr 16, 7:12 PM CDTTornado WarningOUNMajor33 min
Apr 16, 7:17 PM CDTSevere Thunderstorm WarningOUNCuster, Washita24 min
Apr 16, 7:23 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey52 min
Apr 16, 7:41 PM CDTTornado WarningOUNMajor34 min
Apr 16, 7:47 PM CDTTornado WarningOUNBlaine, Dewey28 min
Apr 16, 7:57 PM CDTSevere Thunderstorm WarningOUNKay48 min
Apr 16, 8:11 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major49 min
Apr 16, 8:23 PM CDTSpecial Weather StatementOUNCuster37 min
Apr 16, 8:49 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major41 min
Apr 16, 9:04 PM CDTAreal Flood AdvisoryOUNDewey, Major3 hr
Apr 16, 9:19 PM CDTSpecial Weather StatementOUNGarfield26 min
Apr 16, 9:26 PM CDTAreal Flood AdvisoryOUNKay3 hr
Apr 16, 9:27 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward48 min
Apr 16, 9:38 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant52 min
Apr 16, 10:11 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward49 min
Apr 16, 10:49 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills41 min
Apr 16, 11:18 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Roger Mills4 hr
Apr 16, 11:30 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills45 min
Apr 16, 11:48 PM CDTSpecial Weather StatementOUNPayne27 min
Apr 17, 12:23 AM CDTSpecial Weather StatementOUNEllis37 min
Apr 17, 2:37 AM CDTSpecial Weather StatementOUNRoger Mills23 min
Apr 17, 3:03 AM CDTSpecial Weather StatementOUNRoger Mills27 min
Apr 17, 3:41 AM CDTSpecial Weather StatementOUNRoger Mills19 min
Apr 17, 4:05 AM CDTSpecial Weather StatementOUNGrady25 min
Apr 17, 4:17 AM CDTSpecial Weather StatementOUNMcClain28 min
Apr 17, 4:21 AM CDTSevere Thunderstorm WarningOUNGrady, McClain39 min
Apr 17, 4:30 AM CDTSpecial Weather StatementOUNBryan30 min
Apr 17, 4:57 AM CDTSpecial Weather StatementOUNCleveland33 min
Apr 17, 5:02 AM CDTSpecial Weather StatementOUNAtoka43 min
Apr 17, 5:13 AM CDTSpecial Weather StatementOUNMcClain47 min
Apr 17, 5:17 AM CDTSpecial Weather StatementOUNJefferson28 min
Apr 17, 5:44 AM CDTSpecial Weather StatementOUNGarvin31 min
Apr 17, 6:58 AM CDTSpecial Weather StatementOUNMurray32 min
Apr 17, 7:59 AM CDTSpecial Weather StatementOUNMarshall46 min
Apr 17, 8:57 AM CDTSpecial Weather StatementOUNLove48 min
Apr 17, 10:05 AM CDTSpecial Weather StatementOUNCarter25 min
Apr 17, 10:17 AM CDTSpecial Weather StatementOUNStephens43 min
Apr 17, 10:37 AM CDTAreal Flood AdvisoryOUNComanche, Grady, Stephens3 hr
Apr 17, 11:34 AM CDTSpecial Weather StatementOUNComanche41 min
Apr 17, 12:06 PM CDTSpecial Weather StatementOUNStephens39 min
Apr 17, 12:44 PM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens46 min

Nearby

Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.